Noncomplex smooth 4-manifolds with genus-2 lefschetz fibrations

Burak Ozbagci, A. Stipsicz

Research output: Contribution to journalArticle

24 Citations (Scopus)

Abstract

We construct noncomplex smooth 4-manifolds which admit genus-2 Lefschetz fibrations over S2. The fibrations are necessarily hyperelliptic, and the resulting 4-manifolds are not even homotopy equivalent to complex surfaces. Furthermore, these examples show that fiber sums of holomorphic Lefschetz fibrations do not necessarily admit complex structures.

Original languageEnglish
Pages (from-to)3125-3128
Number of pages4
JournalProceedings of the American Mathematical Society
Volume128
Issue number10
Publication statusPublished - 2000

Fingerprint

Lefschetz Fibration
4-manifold
Genus
Fibers
Fibration
Complex Structure
Homotopy
Fiber

Keywords

  • 4-manifolds
  • Complex structures
  • Lefschetz fibrations

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Cite this

Noncomplex smooth 4-manifolds with genus-2 lefschetz fibrations. / Ozbagci, Burak; Stipsicz, A.

In: Proceedings of the American Mathematical Society, Vol. 128, No. 10, 2000, p. 3125-3128.

Research output: Contribution to journalArticle

@article{b4e784299a2445d5b7ab6365aba7c820,
title = "Noncomplex smooth 4-manifolds with genus-2 lefschetz fibrations",
abstract = "We construct noncomplex smooth 4-manifolds which admit genus-2 Lefschetz fibrations over S2. The fibrations are necessarily hyperelliptic, and the resulting 4-manifolds are not even homotopy equivalent to complex surfaces. Furthermore, these examples show that fiber sums of holomorphic Lefschetz fibrations do not necessarily admit complex structures.",
keywords = "4-manifolds, Complex structures, Lefschetz fibrations",
author = "Burak Ozbagci and A. Stipsicz",
year = "2000",
language = "English",
volume = "128",
pages = "3125--3128",
journal = "Proceedings of the American Mathematical Society",
issn = "0002-9939",
publisher = "American Mathematical Society",
number = "10",

}

TY - JOUR

T1 - Noncomplex smooth 4-manifolds with genus-2 lefschetz fibrations

AU - Ozbagci, Burak

AU - Stipsicz, A.

PY - 2000

Y1 - 2000

N2 - We construct noncomplex smooth 4-manifolds which admit genus-2 Lefschetz fibrations over S2. The fibrations are necessarily hyperelliptic, and the resulting 4-manifolds are not even homotopy equivalent to complex surfaces. Furthermore, these examples show that fiber sums of holomorphic Lefschetz fibrations do not necessarily admit complex structures.

AB - We construct noncomplex smooth 4-manifolds which admit genus-2 Lefschetz fibrations over S2. The fibrations are necessarily hyperelliptic, and the resulting 4-manifolds are not even homotopy equivalent to complex surfaces. Furthermore, these examples show that fiber sums of holomorphic Lefschetz fibrations do not necessarily admit complex structures.

KW - 4-manifolds

KW - Complex structures

KW - Lefschetz fibrations

UR - http://www.scopus.com/inward/record.url?scp=23044523357&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=23044523357&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:23044523357

VL - 128

SP - 3125

EP - 3128

JO - Proceedings of the American Mathematical Society

JF - Proceedings of the American Mathematical Society

SN - 0002-9939

IS - 10

ER -